Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffering from cold, cough and dry throat after angioplasty. What medication should be taken?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4486 Questions
6 weeks before my father had gone an angioplasty. After that he is fine now. currently he is suffering from cold, cough and dry thorat. What is the best tablet to take. He is USA now. Attached see the medication documents. Some one from cardiology can answer this question.
Posted Thu, 29 Nov 2012 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 47 minutes later
Hi friend
Welcome to Health Care Magic

     Six weeks after angioplasty, he can be treated like anybody else! – with a few reservations.
     He must continue his usual medicines for sugar (Diabetes), pressure (Hypertension) and heart (Coronary Heart Disease)
     Avoid oral or nasal decongestants – they contain sympathomimetics like phenylephrine (they can cause irregular beats).
     Take Paracetamol (Acetaminophen) one gram every six hours for 2 or 3 days on a regular basis – without allowing the fever to go up...(fever can raise the heart rate). If in spite of these, the fever is going up, give tepid sponging or bath (ordinary water at room temperature /not ice – ice constricts the blood vessels in the area)
     Over the counter throat lozenges can be soothening
     Over the counter cough suppressant syrup may be used – again make sure, it does not contain sympathomimetics like phenylephrine, ephedrine and the like.
It is probably viral. If he does not improve in 2 days or if the sputum is coloured, an antibiotic may ne necessary - CoAmoxyClav (Like Augmentin) will be good enough.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor